Hail, Jefferson
- When
- June 21, 7:15 PM EST
- Where
- Jefferson County, 1.26 mi WSW of Glen Robbins
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 40.160, -80.770
The public reported hail to quarter near Tiltonsville.
Scattered severe thunderstorms developed ahead of a cold front in northwest flow aloft across the Ohio Valley.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PBZ wrote it up.
Scattered severe thunderstorms developed ahead of a cold front in northwest flow aloft across the Ohio Valley.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 21, 6:35 PM EST, 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 735 PM EDT SAT JUN 21 2008 .SYNOPSIS... UNSETTLED WEATHER WILL PREVAIL THROUGH MONDAY...AS LOW PRESSURE IMPACTS THE AREA. DRY AND MILD CONDITIONS WILL PREVAIL TUESDAY AND WEDNESDAY...WITH UNSETTLED CONDITIONS RETURNING FOR LATE NEXT WEEK. && .NEAR TERM /THROUGH SUNDAY/... AREA OF SHOWERS AND STORMS WILL MOVE ACROSS WESTERN CWA THIS EVENING. UPDATE TO INCLUDE SEVERE THUNDERSTORM WATCH EASTERN OH AND SMALL PART OF NW PENNSYLVANIA UNTIL 03Z. REST UNCHANGED. A SHORT WAVE AHEAD OF A COLD FRONT WILL APPROACH AREA LATER THIS EVENING AND WILL BE FOCUS OF PRECIP. TIMING OF STRONGEST STORMS THROUGH MIDNIGHT TONIGHT. HEN ON SUNDAY WITH DAYTIME HEATING...COOL AIR ALOFT EXPECT SCATTERED THUNDERSTORMS ONCE AGAIN. && .SHORT TERM /SUNDAY NIGHT THROUGH MONDAY/... PRECIP WILL DECREASE IN COVERAGE SUNDAY NIGHT IN BETWEEN WAVES...WITH ANOTHER ROUND OF SHWRS/TSTMS MONDAY AS THE LONG WAVE TROUGH AXIS CROSSES THE UPPER OHIO VALLEY. WITH THE GREATEST DEEP LAYER SHEAR TO THE EAST...DO NOT EXPECT ORGANIZED SEVERE TSTMS. && .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... THE TROUGH WILL EXIT THE AREA MONDAY NIGHT/TUESDAY...WITH FLAT RIDGING ACROSS THE REGION THROUGH WEDNESDAY...BRINGING DRY AND SEASONABLY COOL CONDITIONS. WEST TO EAST FLOW FOR LATE WEEK WILL RESULT IN WAVES PERIODICALLY CROSSING THE REGION...RESULTING IN PERIODS OF SHOWERS AND THUNDERSTORMS. NEAR NORMAL TEMPERATURES WILL PREVAIL FOR LATE WEEK. && .AVIATION /00Z SUNDAY THROUGH THURSDAY/... AREA OF STORMS MOVING INTO NORTHWEST PENNSYLVANIA DOWN TO ZANESVILLE. GUST FRONT AHEAD OF STORMS PRODUCING GUSTS TO 35KTS AND THIS SHOULD WORK ACROSS KBVI, KPIT, AND AND KAGC THROUGH 02Z. AREA OF STORMS IS WEAKENING SO EXPECT SCATTERED MVFR CONDITIONS IN THUNDERSTORMS THROUGH 05Z AS COLD FRONT WORKS ACROSS AREA. DRYER AIR MOVES IN BEHIND FRONT OVERNIGHT WITH SHOWERS ENDING LATER. VFR LATER TONIGHT INTO EARLY SUNDAY MORNING. ANOTHER TROUGH FOR SUNDAY AFTERNOON WITH ISOLATED STORMS POSSIBLE AND MVFR IN AND NEAR STORMS. THE UNSETTLED WEATHER CONTINUES ON MONDAY WITH ANOTHER TROUGH PASSAGE...FOLLOWED BY HIGH PRESSURE BUILDING ON TUESDAY AND WEDNESDAY. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 845 AM EDT SAT JUN 21 2008 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-221000- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO- FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY- ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK- BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER- 845 AM EDT SAT JUN 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FROM LATE THIS AFTERNOON THROUGH THE EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH SUNDAY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 431 PM EDT SAT JUN 21 2008 WVZ003-004-212130- MARSHALL WV-OHIO WV- 431 PM EDT SAT JUN 21 2008 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES... MARSHALL AND OHIO... AT 424 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED THUNDERSTORMS OVER PORTIONS OF BELMONT AND MONROE COUNTIES IN EAST-CENTRAL...OHIO. THEY ARE MOVING EAST ABOUT 20 MPH AND WILL MOVE INTO MARSHALL AND OHIO COUNTIES IN WEST VIRGINIA BY 500 PM. BE ALERT FOR DANGEROUS CLOUD TO GROUND LIGHTNING...SMALL HAIL...BRIEF GUSTY WINDS TO 30 MPH AND VERY HEAVY DOWNPOURS. KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. KANE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 552 PM EDT SAT JUN 21 2008 OHZ040-041-212230- CARROLL OH-COLUMBIANA OH- 552 PM EDT SAT JUN 21 2008 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES... COLUMBIANA AND CARROLL... AT 544 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED THUNDERSTORMS ACROSS NORTHERN CARROLL COUNTY IN OHIO. THIS STORM WILL MOVE INTO COLUMBIANA COUNTY BY 615 PM. THE STORM WAS MOVING TO THE NORTHEAST AT 25 MPH. BE ALERT FOR VERY HEAVY DOWNPOURS...SMALL HAIL...DANGEROUS LIGHTNING...AND BRIEF GUSTY WINDS TO NEAR 30 MPH. KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT SATURDAY EVENING FOR EAST CENTRAL OHIO AND NORTHWESTERN PENNSYLVANIA. KANE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 605 PM EDT SAT JUN 21 2008 OHZ048-057-212300- COSHOCTON OH-MUSKINGUM OH- 605 PM EDT SAT JUN 21 2008 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES... MUSKINGUM AND COSHOCTON... AT 557 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED THUNDERSTORMS WEST OF COSHOCTON AND MUSKINGUM COUNTIES...MOVING NORTHEAST AT 25 MPH. THE SCATTERED THUNDERSTORMS WILL BE MOVING INTO COSHOCTON AND MUSKINGUM COUNTIES BETWEEN 630 PM AND 730 PM THIS EVENING. BE ALERT FOR FREQUENT LIGHTNING...HEAVY DOWNPOURS...SMALL HAIL AND GUSTY WINDS. KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT SATURDAY EVENING FOR EAST CENTRAL OHIO AND NORTHWESTERN PENNSYLVANIA.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 644 PM EDT SAT JUN 21 2008 PAZ008-212345- VENANGO PA- 644 PM EDT SAT JUN 21 2008 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTY... VENANGO... AT 635 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED SCATTERED THUNDERSTORMS ACROSS VENANGO COUNTY IN PENNSYLVANIA. THE STORMS WERE MOVING NORTHEAST AT 25 MPH. BE ALERT FOR FREQUENT DANGEROUS LIGHTNING...SMALL HAIL...HEAVY DOWNPOURS AND GUSTY WINDS TO NEAR 35 MPH. KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
743 PM EDT SAT JUN 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM TSTM WND DMG GREENVILLE 41.41N 80.38W
06/21/2008 MERCER PA TRAINED SPOTTER
A TRAINED SPOTTER REPORTED POWER LINES AND LARGE TREES
DOWN IN GREENVILLE.
&&
RSMITHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
744 PM EDT SAT JUN 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM TSTM WND DMG WEST MIDDLESEX 41.17N 80.46W
06/21/2008 MERCER PA TRAINED SPOTTER
A TRAINED SPOTTER REPORTED POWER LINES AND TREES DOWN IN
WEST MIDDLESEX.
&&
RSMITHThe Pittsburgh radar (KPBZ), 62 km away, was scanning. The volume nearest the first event began at 00:15 UTC.
1 hail. Local standard time, as filed.
The public reported hail to quarter near Tiltonsville.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2008Every state in 2008This day in weather historyWarnings in Ohio, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 104236.